MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SLEEVE/ STEM SEPARATOR; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. SLEEVE/ STEM SEPARATOR; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Catalog Number 71360919
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handle broke in half when the separator was used and impacted with a mallet.No injury reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned sleeve/ stem separator indicated that the handle fractured into two pieces.Both portions were returned.This device was manufactured in 2012, showing signs of wear from use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The supply quality was made aware of the complaint.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SLEEVE/ STEM SEPARATOR
Common Device Name
PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8704299
Report Number1020279-2019-02301
Device Sequence Number19355758
Product Code MEH
UDI-Device Identifier03596010535245
UDI-Public03596010535245
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71360919
Device Lot Number12FSY0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date07/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1